Mathematica Bohemica, first online, pp. 1-18


Lucas sequences and repdigits

Hayder Raheem Hashim, Szabolcs Tengely

Received September 22, 2020.   Published online July 27, 2021.

Abstract:  Let $(G_n)_{n \geq1}$ be a binary linear recurrence sequence that is represented by the Lucas sequences of the first and second kind, which are $\{U_n\}$ and $\{V_n\}$, respectively. We show that the Diophantine equation $G_n=B \cdot(g^{lm}-1)/(g^l-1)$ has only finitely many solutions in $n, m \in\mathbb{Z}^+$, where $g \geq2$, $l$ is even and $1 \leq B \leq g^l-1$. Furthermore, these solutions can be effectively determined by reducing such equation to biquadratic elliptic curves. Then, by a result of Baker (and its best improvement due to Hajdu and Herendi) related to the bounds of the integral points on such curves, we conclude the finiteness result. In fact, we show this result in detail in the case of $G_n=U_n$, and the remaining case can be handled in a similar way. We apply our result to the sequences of Fibonacci numbers $\{F_n\}$ and Pell numbers $\{P_n\}$. Furthermore, with the first application we determine all the solutions $(n,m,g,B,l)$ of the equation $F_n=B \cdot(g^{lm}-1)/(g^l-1)$, where $2 \leq g \leq9$ and $l=1$.
Keywords:  Diophantine equation; Lucas sequence; repdigit; elliptic curve
Classification MSC:  11D72, 11B37, 11B39, 11A63, 11J86
DOI:  10.21136/MB.2021.0155-20

PDF available at:  Institute of Mathematics CAS

References:
[1] C. Adegbindin, F. Luca, A. Togbé: Lucas numbers as sums of two repdigits. Lith. Math. J. 59 (2019), 295-304. DOI 10.1007/s10986-019-09451-y | MR 4009815 | Zbl 1427.11013
[2] M. A. Alekseyev, S. Tengely: On integral points on biquadratic curves and near-multiples of squares in Lucas sequences. J. Integer Seq. 17 (2014), Article ID 14.6.6, 15 pages. MR 3209790 | Zbl 1358.11141
[3] A. Baker: The Diophantine equation $y^2=ax^3+bx^2+cx+d$. J. Lond. Math. Soc. 43 (1968), 1-9. DOI 10.1112/jlms/s1-43.1.1 | MR 0231783 | Zbl 0155.08701
[4] A. Baker: Bounds for the solutions of the hyperelliptic equation. Proc. Camb. Philos. Soc. 65 (1969), 439-444. DOI 10.1017/S0305004100044418 | MR 0234912 | Zbl 0174.33803
[5] W. Bosma, J. Cannon, C. Playoust: The Magma algebra system. I: The user language. J. Symb. Comput. 24 (1997), 235-265. DOI 10.1006/jsco.1996.0125 | MR 1484478 | Zbl 0898.68039
[6] J. J. Bravo, F. Luca: Repdigits as sums of two $k$-Fibonacci numbers. Monatsh. Math. 176 (2015), 31-51. DOI 10.1007/s00605-014-0622-6 | MR 3296202 | Zbl 1390.11034
[7] B. Brindza: On $S$-integral solutions of the equation $y^m=f(x)$. Acta Math. Hung. 44 (1984), 133-139. DOI 10.1007/BF01974110 | MR 0759041 | Zbl 0552.10009
[8] Y. Bugeaud: Bounds for the solutions of superelliptic equations. Compos. Math. 107 (1997), 187-219. DOI 10.1023/A:1000130114331 | MR 1458749 | Zbl 0886.11016
[9] Y. Bugeaud, M. Mignotte: On integers with identical digits. Mathematika 46 (1999), 411-417. DOI 10.1112/S0025579300007865 | MR 1832631 | Zbl 1033.11012
[10] S. Díaz Alvarado, F. Luca: Fibonacci numbers which are sums of two repdigits. Proceedings of the 14th International Conference on Fibonacci Numbers and Their Applications Sociedad Matemática Mexicana, Mexico (2011), 97-108. MR 3243271 | Zbl 1287.11021
[11] A. Dujella, A. Pethő: A generalization of a theorem of Baker and Davenport. Q. J. Math., Oxf. II. Ser. 49 (1998), 291-306. DOI 10.1093/qmathj/49.3.291 | MR 1645552 | Zbl 0911.11018
[12] B. Faye, F. Luca: Pell and Pell-Lucas numbers with only one distinct digit. Ann. Math. Inform. 45 (2015), 55-60. MR 3438812 | Zbl 1349.11023
[13] J. Gebel, A. Pethő, H. G. Zimmer: Computing integral points on elliptic curves. Acta Arith. 68 (1994), 171-192. DOI 10.4064/aa-68-2-171-192 | MR 1305199 | Zbl 0816.11019
[14] L. Hajdu, T. Herendi: Explicit bounds for the solutions of elliptic equations with rational coefficients. J. Symb. Comput. 25 (1998), 361-366. DOI 10.1006/jsco.1997.0181 | MR 1615334 | Zbl 0923.11048
[15] L. Jones, D. Marques, A. Togbé: On terms of Lucas sequences with only one distinct digit. Indian J. Math. 57 (2015), 151-164. MR 3362712 | Zbl 1366.11013
[16] F. Luca: Fibonacci and Lucas numbers with only one distinct digit. Port. Math. 57 (2000), 243-254. MR 1759818 | Zbl 0958.11007
[17] D. Marques, A. Togbé: On terms of linear recurrence sequences with only one distinct block of digits. Colloq. Math. 124 (2011), 145-155. DOI 10.4064/cm124-2-1 | MR 2842943 | Zbl 1246.11036
[18] D. Marques, A. Togbé: On repdigits as product of consecutive Fibonacci numbers. Rend. Ist. Mat. Univ. Trieste 44 (2012), 393-397. MR 3019569 | Zbl 1290.11008
[19] E. M. Matveev: An explicit lower bound for a homogeneous rational linear form in logarithms of algebraic numbers. II. Izv. Math. 64 (2000), 1217-1269. DOI 10.1070/IM2000v064n06ABEH000314 | MR 1817252 | Zbl 1013.11043
[20] R. Obláth: Une propriété des puissances parfaites. Mathesis 65 (1956), 356-364. (In French.) MR 0082991 | Zbl 0072.26503
[21] P. Ribenboim: My Numbers, My Friends: Popular Lectures on Number Theory. Springer, New York (2000). DOI 10.1007/b98892 | MR 1761897 | Zbl 0947.11001
[22] T. N. Shorey, R. Tijdeman: Exponential Diophantine Equations. Cambridge Tracts in Mathematics 87. Cambridge University Press, Cambridge (1986). DOI 10.1017/CBO9780511566042 | MR 0891406 | Zbl 0606.10011
[23] Z. Şiar, F. Erduvan, R. Keskin: Repdigits as product of two Pell or Pell-Lucas numbers. Acta Math. Univ. Comen., New Ser. 88 (2019), 247-256. MR 3984643 | Zbl 07111088
[24] V. G. Sprindžuk: Classical Diophantine Equations. Lecture Notes in Mathematics 1559. Springer, Berlin (1993). DOI 10.1007/BFb0073786 | MR 1288309 | Zbl 0787.11008
[25] W. A. Stein et al.: SageMath (Version 9.0). Available at https://www.sagemath.org/. SW 00825
[26] R. J. Stroeker, N. Tzanakis: Solving elliptic Diophantine equations by estimating linear forms in elliptic logarithms. Acta Arith. 67 (1994), 177-196. DOI 10.4064/aa-67-2-177-196 | MR 1291875 | Zbl 0805.11026
[27] N. Tzanakis: Solving elliptic Diophantine equations by estimating linear forms in elliptic logarithms: The case of quartic equations. Acta Arith. 75 (1996), 165-190. DOI 10.4064/aa-75-2-165-190 | MR 1379397 | Zbl 0858.11016

Affiliations:   Hayder Raheem Hashim, Institute of Mathematics and Doctoral School of Mathematical and Computational Sciences, University of Debrecen, P.O. Box 400, 4002 Debrecen, Hungary, e-mail: hashim.hayder.raheem@science.unideb.hu, Szabolcs Tengely, Institute of Mathematics, University of Debrecen, P.O. Box 400, 4002 Debrecen, Hungary, e-mail: tengely@science.unideb.hu


 
PDF available at: